So overall recovery from Wednesday’s surgery hasn’t been too bad. But I have hit a weird snag today. For years, I have had occasional weird “flight or flight” roller coaster sensation in my abdomen. It usually happened when I slept, and it usually went away quickly. But as of this morning, it came and never left. Awful burning sensation in my abdomen and up to my chest. Plus low heart rate for me (around 58). I haven’t been taking pain meds, but thinking I may try, although I don’t think hydrocodone does much for nerve issues.
Not asking for medical advice. Just curious whether anybody else had issues like this after surgery, or at any point in the Eagle journey. It is EXTREMELY uncomfortable!!!
You can do a simple vagus nerve testing in front of a mirror just in case to make sure they didn’t screw it during the surgery.
But otherwise I remember opposite effect after the surgery (partial one sided). Absolute calmness, low blood pressure, slow heartrate (like in old good days when I was in my twenties) - about 60 at rest.
So sorry that you’re experiencing this- hopefully it’s the nerve healing & will settle soon…others have had digestion issues with ES, I guess you’ve tried indigestion remedies in case it is acid?
Thinking of you & will keep praying
@Bopper - Sounds like vagus nerve to me. Once in awhile I get the burning chest pain though sometimes it’s a sharp pain. I used to worry it was a pre-heart attack symptom, but after having ES, I learned it’s more likely vagal pain. I would wager that your vagus nerve is being irritated by post op inflammation, & those symptoms will subside over time. Taking your pain meds sure won’t hurt anything & could help w/ the pain you’re feeling. Were you given an Rx for post op prednisone? If not, that could be helpful to relieve/reduce some nerve symptoms as it’s a powerful anti-inflammatory.
I’ll be praying for relief from those uncomfy symptoms!
The vagus nerve is a vindictive one. It can mess up so much. I’m having my left styloid removed but I’m not convinced that I won’t need the right to address my vagus nerve issues.
I had to have both of mine removed to address all of my symptoms. It’s not uncommon w/ bilateral ES.
Thanks so much. I really needed to hear that. No prednisone prescription. But they did prescribe Xanax. I took some yesterday. Now it’s less the abdominal vagus issue and more that my pre-op ear and eye pain, which I thought were caused by the ES and were really all but gone in the year before surgery, are back with a vengeance, along with the anxiety that came with them the first time. It’s the EXACT same pain, which makes me wonder if the nerve is still entrapped in the exact same way. I’m really trying to have hope that it will all calm down as I heal. But I am struggling.
If the pain was caused by ES, then it’s quite likely that when removing it those same nerves would be irritated during surgery, & the swelling, so try to be reassured that the pain will go with time, its very early still…surgery is a trauma for the body after all. Will keep praying for your healing & sending you a hug
@Jules, thank you so much. That is exactly what I need to hear. I just seem to have some kind of PTSD from this particular brand of nerve pain!!
The vagus nerve is the perpetrator when it comes to anxiety, & I’ve seen on here repeatedly that pain begets anxiety even if it’s not pain caused by the vagus. That leads me to suspect that there is some sort of sympathetic response to pain on the part of the vagus nerve. As Jules said, in time, as your post op swelling decreases, the symptoms you currently have should also decrease & ultimately disappear. It’s just tough waiting it out.
I want to put that on a T-shirt, so my family and friends will know I’m not crazy!! This anxiety is so unlike me, but SO difficult to get under control. Thank you so much for the reassurance – it really helps!!
OMG Bopper. Im with you on this one ie: PTSD. Nerve pain in the head and neck are the worst!!! I hope you get past this sooner than later!
Bopper you taking any NSAIDs? Those can really mess up the stomach.Especially after surgery.
@Snapple2020 no NSAIDS. Dr. Hepworth’s office was clear that I should avoid them. Really not taking much of anything. I actually took a hydrocodone yesterday just to see if I could blunt the nerve pain. It worked a little bit. Still there, but may be subsiding a little bit. Either that or I’m just getting used to it again. The tinnitus on my other side is also kicking up. My head just needs to quiet down!!!
Yeah, pain meds dont work well for me either. How bout a round of prednisone? Sounds like you got some inflammation aggravating it all. Of course if you are like me, when I get that nerve pain, everything tightens up causing more pain. It is a vicious cycle.
Ive never been a lover of gabapentin or many of the nerve pain meds but I was once prescribed Pamelor (Nortriptyline) and it worked like a charm although it can cause weight gain…which is why I have stayed away from it. I am almost to the point of taking it again…out of desperation. Interestingly amitriptyline was not all that helpful in me and I did not like the side effects of gabapentin. Everyone reacts differently to these meds. What works for one, might not work for another.
They told me they would prescribe some prednisone if I REALLY needed it, but they don’t like to because it delays healing. Plus, for me, it sends my emotions into a tailspin. So for now I am white knuckling it. I found some old gabapentin and oxcarbazapine (which I did better on) in a drawer. I may indulge if it comes to that, but I’m hoping it just starts settling down. I think it’s a little better today.